콘텐츠 바로가기
로그인
컨텐츠

Category Open

Events

tutorial

Information on development assistance programs in Korea

home

Events
Territorial Development Videoconference

Print

Videoconference

Title

[Videoconference] Green Growth Seminars (Vol. 1)

Type Videoconference
Venue Tokyo Development Learning Center, KDI School, Global Green Growth Institute, Shanghai DLC, Asia-Pacific Finance and Development Center, Vietnam Development Information Center, Ho Chi Minh City Development Learning Center, India DLC, Pakistan DLC, Bangladesh DLC, Nepal Research and Education Network, University of Indonesia-Salemba Campus, Indonesia DLC Depok Campus Date 2011-11-14
Host Tokyo Development Learning Center Organizer Tokyo Development Learning Center
URL http://streaming.jointokyo.org/viewerportal/vmc/player.do?eventContentId=21405
 Background

  Green Growth is a globally relevant approach to sustainable economic growth that was developed in Asia. It is imperative that countries in Asia and Pacific region continue their economic growth to alleviate poverty and to achieve social progress. However, increased environmental degradation, climate change and diminishing natural resources require an unconventional approach to support the export-driven economic activities of the region.

  UNESCAP (United Nations Economic and Social Commission for Asia and the Pacific) is leading the initiative of “Green Growth” which to promote environmentally sustainable economic growth in the region, since the approach was adopted by Asia Pacific Ministers in 2005. The initiative is standing on the basic concepts of;  1) internalizing externalities, 2) focusing on improvement of eco-efficiency of the society, 3) decoupling of economic growth and environmental pressures, by focusing on economic and social policy instruments which include co-benefits concept.

   UNESCAP is also partnering with ADB (Asian Development Bank), UNEP (UN Environment Plan), and AIT (Asian Institute of Technology) for 3R (Reduce, Reuse, Recycle) knowledge hub which may supply/share experiences on improvement of eco-efficiency of production and consumption together with the initiative on “Green Growth”.

   Meanwhile, the 13th Tripartite Environment Ministers Meeting among Korea, China, and Japan is conducted in Busan, Korea on April, 2011. The three Ministers expressed concern over the negative impact of climate change on sustainable development, ecosystems and the environment. They recognized the need for joint efforts to bring Green Economy and Low-Carbon Development through the transfer of advanced low-carbon technology and joint research on low-carbon economy and carbon market in North East Asia. Furthermore, they confirmed that Korea, China and Japan should make their efforts to push forward Green Economy, Green Growth and Low-Carbon Development considering their own circumstances. While appreciating the outcome of the Tripartite Seminar on Green Economic Policy held in Beijing, China on December, 2010, they agreed on the necessity of continuing cooperation on Green Economy, Green Growth, and Low-Carbon Development by joint research, workshop, or other forms.

   In these contexts above, TDLC proposed to conduct a video conference series on “Green Growth” with connecting other Distance Learning Centers in the East Asia and Pacific Region and beyond, within the business development workshop in GDLN Global Meeting conducted in Dar Es Salaam, Tanzania, on June 2011, in order to disseminate the concept of Green Growth within the EAP region and beyond in line with the agreement of the 13th Tripartite Environment Ministers Meeting among Korea, China, and Japan.

 Time Schedule


TIME PROGRAM SPEAKER
12:00 – 12:30  (Lunch served for registered participants)  
Welcome Remarks
12:30- 12:35
(5minutes)
 • Welcome Remarks and Introduction of participants  Mr. Tomo Naito
Session 1  Green Growth: Knowledge Sharing  “Green Growth Policy in Japan”
12:35AM - 1:05 PM
(30 minutes)
 Presentation: Knowledge and Experience sharing (Japan)  Mr. Tetsuro Fujitsuka
1:05PM - 1:30PM
(25 minutes)
 Q & A  
Session 2  Green Growth: Knowledge Sharing  "Green Growth Policy in Korea"
1:30PM - 2:00PM
(30 minutes)
 Presentation: Knowledge and Experience sharing (Korea)  Prof. Byungho Oh
2:00PM - 2:25PM
(25 minutes)
 Q & A  
Session 3  Green Growth: Knowledge Sharing  "Green Growth Policy in China (TBC)"
2:25PM-2:55PM
(30 minutes)
 Presentation: Knowledge and Experience sharing (China)  Dr. Bai Quan
2:55PM - 3:20PM
(25 minutes)
 Q & A  
Wrapping-up and Closing  
3:20PM - 3:30PM
(10 minutes)
 Summarize and formally close the session.  Mr. Tomo Naito